Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Liver Problems With Hiv Drugs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Liver if You Have HIV/AIDS

Table of Contents Liver Basics Symptoms of Liver Damage Tests for Liver Damage The Liver and HIV Liver Disease and Women Caring for Your Liver Taking Care of Yourself Liver Basics Your liver is one of the most important organs in your body. It is also the largest -- about the size of a football. It is protected from injury behind the lower right section of your ribs. The liver acts as your body's chemical processing...
Ask the Experts

liver problems

my brother just told me that he is hiv+. He has known for 4 months. He hasn't started treatment as of yet but he has spoken with a doctor. He was told that there is something wrong with his liver.Is this an affect of the hiv?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.While HIV itself doesn't usually cause liver problems, there are a host of associated conditions, like hepatitis viral infections, drug toxicity and others that could be causing your brother's issues.I'd need more... Read more »

Liver problems

My brother has been HIV positive since before 1989. In 1989, he was diagnosed with PCP. Since then he has lived with AIDS and many opportunistic infections.. MAI, KS, etc. Most recently he had testicular cancer and they found a tumor-like thing...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is a complicated question, and I can best answer it by saying that it will be important to get a biopsy of the liver to differentiate whether this represents:1. An infection of some kind in the liver2. A spread of cancer to the liver3. A result... Read more »

Liver Function Problems

Hello,Its time to change my meds. I was diagnosed in 1991. First PI containing regime contained Crixivan brought my VL to undetectable but gave me kidney stones and made my hair fall out. Changed to Viramune and Truvada. VL shot up to 30,000 and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience it would be quite unusual for there to develop acute liver inflammation from HIV drugs after doing well on them for a long time. Did you under go CT studies or ERCP to evaluate the status of your biliary tree and to look for... Read more »

Treatment causing liver problems

Doctor Stryker, I am a person like many others who has failed treatment with most all of the available drugs. I will soon start on the expanded access program for ABT-378. I have had a liver biopsy because of past use of norvir with sustiva that...
Rick Stryker, M.D., M.P.H.

Response from Rick Stryker, M.D., M.P.H.

University of California Los Angeles School of Medicine
It sounds like you and your doctor have some difficult choices to make. Many of the antiretrovirals have the potential to cause liver problems, and protease inhibitors are certainly in this category. Usually, this amounts to increases in the blood... Read more »
Connect With Others

Liver problems, any relation?

Posted by Anonymous, 2 Replies
Hi guys, How good to have you out there to share my worries.
After a high risk sexual relation over 3 months ago, I have had a flue on 2 occassions, once after 4 weeks, and then after 10 weeks.
I have had 3 hiv tests done, at 2 weeks, 4 weeks and 12... Read more »

problems

Posted by Anonymous, 1 Reply
I have a is there anyone else who is having problems with there liver count? I had to have a liver biopsy done on April 2 1999 and I got the results back with some inflammation in my liver and if my liver count keeps going up I my have to have a... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

Liver-Related Deaths More Common Among HIV+

Posted by ScotCharles, 1 Reply
Yet more reason to be cautious about use of HAART and to work on liver health by not drinking alcohol, not smoking, and maintaining a healthy weight.

COMPLICATIONS OF HIV/HAART

Liver-Related Deaths More Common Among HIV-Infected Patients After... Read more »